Alert archive / California / Frost Advisories in 2022

Frost Advisory 26, NWS Eureka, CA

April 26, 20224 counties in California

NWS Eureka, CA issued this frost advisory at Apr 26, 2022, 2:19 PM PDT for 4 counties in California. It took effect at Apr 27, 2022, 1:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2022, 2:19 PM PDT (21:19 UTC)
In effect from
Apr 27, 2022, 1:00 AM PDT
Expired
Apr 27, 2022, 9:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS76 KEKA 262119
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
219 PM PDT Tue Apr 26 2022

CAZ107-262230-
/O.CAN.KEKA.FZ.A.0008.220427T0800Z-220427T1600Z/
Northern Trinity-
219 PM PDT Tue Apr 26 2022

...FREEZE WATCH IS CANCELLED...


$$

CAZ108-110-111-270530-
/O.UPG.KEKA.FZ.A.0008.220427T0800Z-220427T1600Z/
/O.NEW.KEKA.FZ.W.0017.220427T0800Z-220427T1600Z/
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-
219 PM PDT Tue Apr 26 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Southern Trinity, Northwestern Mendocino Interior and 
  Northeastern Mendocino Interior Counties.

* WHEN...From 1 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ106-270530-
/O.NEW.KEKA.FZ.W.0017.220427T0800Z-220427T1600Z/
Southern Humboldt Interior-
219 PM PDT Tue Apr 26 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Southern Humboldt Interior County.

* WHEN...From 1 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-104-105-109-112>115-270530-
/O.NEW.KEKA.FR.Y.0026.220427T0800Z-220427T1600Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
219 PM PDT Tue Apr 26 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Del Norte Interior, Southwestern Humboldt, Northern 
  Humboldt Interior, Mendocino Coast, Southwestern Mendocino 
  Interior, Southeastern Mendocino Interior, Northern Lake and 
  Southern Lake Counties.

* WHEN...From 1 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
4 follow-up statements
300 
WWUS76 KEKA 262132
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
232 PM PDT Tue Apr 26 2022

CAZ106-108-110-111-270545-
/O.CON.KEKA.FZ.W.0017.220427T0800Z-220427T1600Z/
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
232 PM PDT Tue Apr 26 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Southern Trinity, Northwestern Mendocino Interior, 
  Northeastern Mendocino Interior and Southern Humboldt Interior 
  Counties.

* WHEN...From 1 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ107-270545-
/O.EXA.KEKA.FR.Y.0026.220427T0800Z-220427T1600Z/
Northern Trinity-
232 PM PDT Tue Apr 26 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 29 will result in frost 
  formation.

* WHERE...Northern Trinity County.

* WHEN...From 1 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-104-105-109-112>115-270545-
/O.CON.KEKA.FR.Y.0026.220427T0800Z-220427T1600Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
232 PM PDT Tue Apr 26 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Mendocino Coast, Del Norte Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior, Northern 
  Humboldt Interior, Southwestern Humboldt, Northern Lake and 
  Southern Lake Counties.

* WHEN...From 1 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
013 
WWUS76 KEKA 270532
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1032 PM PDT Tue Apr 26 2022

CAZ106-108-110-111-271345-
/O.CON.KEKA.FZ.W.0017.220427T0800Z-220427T1600Z/
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
1032 PM PDT Tue Apr 26 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Southern Trinity, Northwestern Mendocino Interior, 
  Northeastern Mendocino Interior and Southern Humboldt Interior 
  Counties.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-104-105-107-109-112>115-271345-
/O.CON.KEKA.FR.Y.0026.220427T0800Z-220427T1600Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Northern Trinity-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
1032 PM PDT Tue Apr 26 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 30 will result in frost 
  formation.

* WHERE...Mendocino Coast, Del Norte Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior, Northern 
  Humboldt Interior, Southwestern Humboldt, Northern Trinity, 
  Northern Lake and Southern Lake Counties.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
894 
WWUS76 KEKA 271034
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
334 AM PDT Wed Apr 27 2022

CAZ106-108-110-111-271600-
/O.CON.KEKA.FZ.W.0017.000000T0000Z-220427T1600Z/
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
334 AM PDT Wed Apr 27 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Southern Trinity, Northwestern Mendocino Interior, 
  Northeastern Mendocino Interior and Southern Humboldt Interior 
  Counties.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-104-105-107-109-112>115-271600-
/O.CON.KEKA.FR.Y.0026.000000T0000Z-220427T1600Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Northern Trinity-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
334 AM PDT Wed Apr 27 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 30 will result in frost 
  formation.

* WHERE...Mendocino Coast, Del Norte Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior, Northern 
  Humboldt Interior, Southwestern Humboldt, Northern Trinity, 
  Northern Lake and Southern Lake Counties.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
392 
WWUS76 KEKA 271600
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
900 AM PDT Wed Apr 27 2022

CAZ106-108-110-111-271700-
/O.EXP.KEKA.FZ.W.0017.000000T0000Z-220427T1600Z/
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
900 AM PDT Wed Apr 27 2022

...FREEZE WARNING WILL EXPIRE AT 9 AM THIS MORNING...

$$

CAZ102-104-105-107-109-112>115-271700-
/O.EXP.KEKA.FR.Y.0026.000000T0000Z-220427T1600Z/
Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Northern Trinity-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
900 AM PDT Wed Apr 27 2022

...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 26, 6:13 AM PDT, 8 hours 6 minutes earlier.

Area forecast discussion, Apr 26, 6:13 AM PDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
613 AM PDT Tue Apr 26 2022

.SYNOPSIS...A cold front is clipping northwest California
this morning, but only a couple spotty showers or some patchy
coastal drizzle is expected followed by clearing skies later in
the day. Cooler temperatures and breezy afternoons are forecast
for midweek. Additional chances for light rainfall mainly in
northern portions of our region are forecast around Thursday and
again on Saturday. Otherwise it will be a mainly dry week with
temperatures near or slightly cooler than normal.

&&

.DISCUSSION...An upper level trough is swinging across the region
this morning and an associated weak front is promoting areas of
low clouds and light drizzle along the Redwood coast and coastal
hills. Dry and somewhat less stable air in the wake of the trough
will result in clearing skies for most of our region by midday.
Noticeably cooler afternoon temperatures are forecast for the
interior compared to the last few days, along with fresh northwest
onshore breezes for most locales. A Freeze Watch remains in
effect for some of the usual colder interior valleys of southeast
Humboldt, Trinity, and northern Mendocino County Wednesday
morning. Clouds may preclude frost and freezing temperatures for
much of Humboldt and Del Norte, while there is a bit more
confidence in clearer skies and colder temperatures for locations
like Willits and Covelo. Otherwise expect another breezy and
somewhat cool afternoon with a fair amount of sunshine Wednesday,
with weak Pacific high pressure in control. Another very similar
trough and reinforcing cold front, lacking much moisture, will
swing by around Thursday morning. That may spark some showers as
early as Wednesday evening in northeast Trinity, with additional
light showers possible over some of our higher northern interior
mountains through Thursday. This pattern will continue into next
week, with quick- moving, progressive cold upper-level troughs
tracking to our north and clipping northern portions of our area
with 10 to 40 percent chances of light rain every other day, with
otherwise quiet and benign weather for most of our region.

&&

.AVIATION...Model soundings at KCEC this morning show a saturated
and stable profile eluding to stratiform precipitation as a shallow
inversion lasts through to the afternoon. KACV has a similar profile
with the inversion weakening before noon, deepening the marine
layer. Mid and upper level clouds will scatter out by daylight yet
visibility will be slightly reduced at the coastal terminals as the
previously mentioned marine layer persists. Gusty northerly winds
will pick up in the late afternoon at the coastal terminals with
VFR/MVFR categories through most of the day. KUKI will see gusty
northerlies around noon with VFR conditions through the TAF period.
/EYS

&&

.MARINE...The northwest swell continues to diminish although
small craft advisories persist in the southern waters. Northerly
winds will pick up to Gale strength but coverage is not wide enough
to issue a Gale at this time in the southern zones. Models do show
winds picking up in the northern inner and outer waters early this
evening as pressure gradients tighten over the coast. Small craft
advisories are in place to cover the elevated winds. /EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Freeze Watch from late tonight through Wednesday morning
     for CAZ108-110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 6 PM this evening to 9 AM PDT
     Wednesday for PZZ450-470.

     Small Craft Advisory until 3 PM PDT Wednesday for PZZ455-
     475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 26, 6:47 AM PDT, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
647 AM PDT Tue Apr 26 2022

CAZ101>106-109-112>115-271400-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
647 AM PDT Tue Apr 26 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-110-111-271400-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-
647 AM PDT Tue Apr 26 2022

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:23 AM PDTGale WarningEKA15 hr
Apr 26, 2:19 PM PDTFreeze WarningEKAHumboldt, Mendocino, Trinity19 hr

Nearby

Frost Advisories in California, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.